Alert archive / Florida / Special Weather Statements in 2015

Special Weather Statement, NWS Tampa Bay, FL

August 13, 2015DeSoto County, Hardee County, Highlands County, Florida

NWS Tampa Bay, FL issued this special weather statement at Aug 13, 2015, 4:21 PM EDT for DeSoto County, Hardee County, Highlands County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2015, 4:21 PM EDT (20:21 UTC)
Expired
Aug 13, 2015, 5:00 PM EDT
In force
39 min
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL

The radar

The Tampa radar (KTBW), 114 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2015-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2015-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1355 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
949 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

151 
WWUS82 KTBW 132021
SPSTBW

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
421 PM EDT THU AUG 13 2015
 
FLZ056-057-061-132100-
HIGHLANDS FL-DESOTO FL-HARDEE FL-
421 PM EDT THU AUG 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR DESOTO...EASTERN HARDEE AND
HIGHLANDS COUNTIES UNTIL 500 PM EDT...

AT 419 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG 
THUNDERSTORMS EXTENDING FROM 8 MILES WEST OF AVON PARK TO NEAR 
WAUCHULA TO 7 MILES NORTHWEST OF ARCADIA...AND MOVING EAST AT 25 MPH.

WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SEBRING...AVON PARK...ARCADIA...WAUCHULA...LAKE PLACID...SEBRING
REGIONAL AIRPORT...VENUS...LAKE ISTOKPOGA...SOUTHEAST ARCADIA...
SYLVAN SHORES...SWEETWATER...ZOLFO SPRINGS...LIMESTONE...
BROWNVILLE...BRIGHTON...LAKE JOSEPHINE...NOCATEE...FORT OGDEN...
LORIDA AND CREWSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS. DO NOT 
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2721 8116 2712 8117 2712 8126 2704 8127
      2703 8172 2708 8206 2716 8206 2749 8185
      2761 8174 2756 8119 2749 8121 2744 8114
      2738 8111 2736 8103 2733 8105 2730 8101
      2721 8101
TIME...MOT...LOC 2019Z 280DEG 20KT 2756 8163 2748 8178 2728 8196 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 13, 3:33 PM EDT, 48 minutes earlier.

Area forecast discussion, Aug 13, 3:33 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
333 PM EDT THU AUG 13 2015

.SHORT TERM (TONIGHT-FRIDAY)...
CONVECTION HAS CONTINUED TO MOVE/DEVELOP SOUTH AND EAST INTO THE
TAMPA BAY AREA THIS AFTERNOON AS OUTFLOW BOUNDARIES FROM STORMS
TO THE NORTH CONTINUE TO DRIFT SOUTH. SOME LOCALLY HEAVY RAINFALL
HAS OCCURRED...BUT MOSTLY AWAY FROM THE FLOODED AREAS. WILL STILL
NEED TO MONITOR THESE AREAS THOUGH AS SOME HEAVY RAIN HAS FALLEN
IN THE BASINS OVER INLAND PASCO AND NORTHERN HILLSBOROUGH AND
WILL LEAVE FLOOD WATCH UP AT THIS TIME. OTHER SHOWERS AND STORMS
HAVE DEVELOPED AND MOVED INLAND ALONG SEA BREEZE SOUTH OF TAMPA
BAY. OUTFLOW BOUNDARIES WILL CONTINUE TO CAUSE MORE SCATTERED TO
NUMEROUS STORMS TO DEVELOP SOUTHWARD INTO THIS EVENING WITH BEST
COVERAGE OVER INLAND AREAS. TONIGHT THE TROUGH WILL SINK INTO THE
NORTHERN ZONES WITH A MORE EAST TO NORTHEAST FLOW NORTH OF IT AND
SOUTHERLY FLOW CONTINUING ACROSS THE REST OF THE AREA. CONVECTION
WILL WIND DOWN THIS EVENING OVER LAND WITH ISOLATED TO SCATTERED
SHOWERS AND A FEW STORMS CONTINUING OVER THE COASTAL WATERS. A FEW
OF THESE COULD MOVE ONSHORE SOUTH OF THE TAMPA BAY AREA LATE
TONIGHT. ON FRIDAY THE TROUGH WILL BEGIN TO WASH OUT WITH RATHER
LIGHT WINDS BECOMING ONSHORE WITH THE SEA BREEZES DURING THE
AFTERNOON. DEEP MOISTURE WILL REMAIN IN PLACE AND WITH SOME
TROUGHING ALOFT WE SHOULD SEE MORE SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND EVENING.
OVERNIGHT LOWS WILL RANGE FROM THE MID 70S INLAND TO AROUND 80
NEAR THE COAST WITH HIGHS ON FRIDAY IN THE UPPER 80S TO LOWER 90S.

.MID/LONG TERM (FRIDAY NIGHT-THURSDAY)...
FORECAST PERIOD BEGINS WITH SATURDAY SERVING AS A TRANSITION DAY
ACROSS THE AREA AS HIGH PRESSURE WILL BEGIN TO BUILD IN FROM THE
EAST ACROSS THE PENINSULA. THIS WILL USHER IN A MORE EAST TO SE
FLOW ACROSS THE REGION FOR MUCH OF THE WEEKEND AND INTO NEXT
WEEK. THIS WILL ALLOW FOR US TO RETURN TO A MORE SEASONAL WEATHER
PATTERN ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA WITH MAINLY
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. AMPLE MOISTURE
WILL REMAIN IN PLACE ACROSS THE AREA AS PWATS WILL REMAIN NEAR 2
INCHES FOR MUCH OF THE EXTENDED. THIS SHOULD ALLOW FOR FAIRLY
DECENT COVERAGE OF SHOWERS AND THUNDERSTORMS EACH AFTERNOON.
TEMPERATURES WILL RUN NEAR CLIMATOLOGICAL NORMS WITH HIGHS
GENERALLY IN THE LOWER 90S WITH LOWS IN THE MIDDLE 70S.

&&

.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CAUSE SOME MVFR/LOCAL IFR
CONDITIONS INTO THIS EVENING...THEN LATE TONIGHT INTO FRIDAY
MORNING MORE CONVECTION WILL BE POSSIBLE. MAINLY VFR CONDITIONS
WILL PREVAIL OUTSIDE OF CONVECTION.

&&

.MARINE...
THE WEST TO SOUTHWEST FLOW THIS AFTERNOON WILL BECOME RATHER LIGHT
AND VARIABLE TONIGHT THROUGH FRIDAY THEN OVER THE WEEKEND AND INTO
NEXT WEEK A MORE TYPICAL EAST TO SOUTHEAST FLOW WILL SETUP WITH AN
AFTERNOON SEA BREEZE NEAR THE COAST EACH DAY. ONLY HAZARDS WILL BE
HIGHER WINDS AND SEAS IN THE VICINITY OF THUNDERSTORMS.

&&

.FIRE WEATHER...
NO CONCERNS FOR THE NEXT SEVERAL DAYS AS ABUNDANT LOW LEVEL
MOISTURE WILL KEEP RELATIVE HUMIDITY VALUES ABOVE CRITICAL
LEVELS. SOME PATCHES OF LATE NIGHT GROUND FOG WILL BE
POSSIBLE...BUT IN GENERAL NO SIGNIFICANT FOG IS EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  77  90  76  90 /  30  50  30  60
FMY  76  91  75  91 /  30  50  30  60
GIF  75  91  74  91 /  30  70  40  70
SRQ  76  90  75  89 /  30  50  30  50
BKV  73  89  72  91 /  30  50  30  70
SPG  79  89  78  89 /  30  50  30  50

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR COASTAL CITRUS-
     COASTAL HERNANDO-COASTAL HILLSBOROUGH-COASTAL LEVY-
     COASTAL PASCO-INLAND CITRUS-INLAND HERNANDO-INLAND
     HILLSBOROUGH-INLAND LEVY-INLAND PASCO-PINELLAS.

GULF WATERS...NONE.
&&

SHORT TERM/AVIATION/MARINE/FIRE WEATHER...69/CLOSE
MID TERM/LONG TERM/DECISION SUPPORT...11/MCKAUGHAN
Hazardous weather outlook, Aug 13, 5:31 AM EDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
531 AM EDT THU AUG 13 2015

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-140945-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
531 AM EDT THU AUG 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED. THUNDERSTORMS
THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY
WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING
STRIKES.

...FLOOD IMPACT...
LOCALLY HEAVY RAINFALL IS EXPECTED. THE HEAVY RAIN WILL PRODUCE
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS AS WELL AS THE
PONDING OF WATER ON ROADWAYS. MOTORISTS SHOULD EXERCISE CAUTION.

...RIVER FLOOD IMPACT...
SEVERAL RIVERS ACROSS THE REGION REMAIN IN FLOOD INCLUDING
CYPRESS CREEK AT WORTHINGTON GARDENS AND THE MYAKKA RIVER AT
MYAKKA RIVER STATE PARK. RESIDENTS LIVING ALONG THESE RIVERS
SHOULD REMAIN AWARE OF WATER LEVELS AND BE READY TO MOVE TO
HIGHER GROUND SHOULD ADDITIONAL FLOODING BE OBSERVED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH DAY.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY
WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING
STRIKES.

...RIVER FLOOD IMPACT...
RIVER FLOODING WILL CONTINUE ALONG AREA RIVERS FOR THE NEXT
SEVERAL DAYS. RESIDENTS LIVING ALONG RIVERS OR FASTER FLOWING
STREAMS SHOULD REMAIN AWARE OF WATER LEVELS AND BE READY TO MOVE
TO HIGHER GROUND SHOULD FLOODING BE OBSERVED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

HUBBARD

In the hours before

Special weather statement, Aug 13, 1:07 PM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
107 PM EDT THU AUG 13 2015

FLZ043-142-148-242-248-131745-
COASTAL CITRUS-INLAND HERNANDO-SUMTER-INLAND CITRUS-COASTAL HERNANDO-
107 PM EDT THU AUG 13 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SUMTER...HERNANDO AND
SOUTHEASTERN CITRUS COUNTIES...

AT 103 PM EDT...A STRONG THUNDERSTORM WAS NORTHWEST OF
BROOKSVILLE...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SPRING HILL...BROOKSVILLE...BUSHNELL...HERNANDO COUNTY AIRPORT...
NORTH BROOKSVILLE...HILL 'N DALE...SOUTH BROOKSVILLE...INVERNESS
HIGHLANDS SOUTH...NORTH WEEKI WACHEE...SUGARMILL WOODS...LAKE
PANASOFFKEE...RIDGE MANOR...WAHOO...GARDEN GROVE...NOBLETON...HIGH
POINT...ISTACHATTA...FLORAL CITY...CROOM AND SUBURBAN ACRES.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2870 8258 2885 8216 2847 8203 2848 8225
      2846 8226 2845 8252
TIME...MOT...LOC 1703Z 256DEG 16KT 2863 8243

MCKAUGHAN
Special weather statement, Aug 13, 2:18 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
218 PM EDT THU AUG 13 2015

FLZ052-131900-
POLK-
218 PM EDT THU AUG 13 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL POLK COUNTY...

AT 217 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTH OF
POINCIANA...OR 12 MILES NORTHWEST OF LAKE KISSIMMEE...MOVING
NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WINTER HAVEN...LAKE WALES...POINCIANA...DUNDEE...HIGHLAND PARK...
WAVERLY AND BABSON PARK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2783 8153 2800 8166 2813 8146 2809 8145
      2808 8135 2801 8138 2806 8144 2806 8146
      2804 8146 2800 8142 2800 8138 2798 8138
      2795 8133 2793 8133
TIME...MOT...LOC 1817Z 239DEG 26KT 2803 8143

MCKAUGHAN
Local storm report, Aug 13, 4:03 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
403 PM EDT THU AUG 13 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND GST     3 E SAINT PETERSBURG    27.76N 82.63W
08/13/2015  M47 MPH          PINELLAS           FL   ASOS

            ASOS STATION ALBERT WHITTED AIRPORT /SPG/

&&

NWS TAMPA BAY RUSKIN FL
IRIS SYSTEM
Special weather statement, Aug 13, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
421 PM EDT THU AUG 13 2015

FLZ056-057-061-132100-
HIGHLANDS FL-DESOTO FL-HARDEE FL-
421 PM EDT THU AUG 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR DESOTO...EASTERN HARDEE AND
HIGHLANDS COUNTIES UNTIL 500 PM EDT...

AT 419 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM 8 MILES WEST OF AVON PARK TO NEAR
WAUCHULA TO 7 MILES NORTHWEST OF ARCADIA...AND MOVING EAST AT 25 MPH.

WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SEBRING...AVON PARK...ARCADIA...WAUCHULA...LAKE PLACID...SEBRING
REGIONAL AIRPORT...VENUS...LAKE ISTOKPOGA...SOUTHEAST ARCADIA...
SYLVAN SHORES...SWEETWATER...ZOLFO SPRINGS...LIMESTONE...
BROWNVILLE...BRIGHTON...LAKE JOSEPHINE...NOCATEE...FORT OGDEN...
LORIDA AND CREWSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2721 8116 2712 8117 2712 8126 2704 8127
      2703 8172 2708 8206 2716 8206 2749 8185
      2761 8174 2756 8119 2749 8121 2744 8114
      2738 8111 2736 8103 2733 8105 2730 8101
      2721 8101
TIME...MOT...LOC 2019Z 280DEG 20KT 2756 8163 2748 8178 2728 8196

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 6:00 AM EDTAreal Flood AdvisoryTBWLevy2 hr
Aug 13, 1:07 PM EDTSpecial Weather StatementTBWHernando38 min
Aug 13, 2:18 PM EDTSpecial Weather StatementTBWPolk42 min
Aug 13, 2:48 PM EDTAreal Flood AdvisoryTBWHillsborough117 min
Aug 13, 3:33 PM EDTAreal Flood AdvisoryTBWHillsborough, Pasco3 hr
Aug 13, 4:00 PM EDTSpecial Marine WarningTBW45 min

Nearby

Special Weather Statements in Florida, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.